The Michigan Mathematical Journal

Aut-Invariant Word Norm on Right-Angled Artin and Right-Angled Coxeter Groups

Michał Marcinkowski

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove that the Aut-invariant word norm on right-angled Artin and right-angled Coxeter groups is unbounded (except in few special cases). To prove unboundedness, we exhibit certain characteristic subgroups. This allows us to find unbounded quasi-morphisms which are Lipschitz with respect to the Aut-invariant word norm.

Article information

Michigan Math. J., Advance publication (2020), 11 pages.

Received: 20 April 2018
Revised: 7 August 2018
First available in Project Euclid: 16 November 2019

Permanent link to this document

Digital Object Identifier

Primary: 51 20


Marcinkowski, Michał. Aut-Invariant Word Norm on Right-Angled Artin and Right-Angled Coxeter Groups. Michigan Math. J., advance publication, 16 November 2019. doi:10.1307/mmj/1573873440.

Export citation


  • [1] M. Abért, Some questions,
  • [2] V. Bardakov, V. Shpilrain, and V. Tolstykh, On the palindromic and primitive widths of a free group, J. Algebra 285 (2005), no. 2, 574–585.
  • [3] M. Brandenbursky, Ś. R. Gal, J. Kędra, and M. Marcinkowski, The cancellation norm and the geometry of bi-invariant word metrics, Glasg. Math. J. 58 (2016), no. 1, 153–176.
  • [4] M. Brandenbursky and M. Marcinkowski, Aut-invariant norms and Aut-invariant quasimorphisms on free and surface groups, arXiv:1702.01662.
  • [5] D. Calegari, scl, MSJ Mem., 20, Mathematical Society of Japan, Tokyo, 2009.
  • [6] D. Calegari and K. Fujiwara, Stable commutator length in word-hyperbolic groups, Groups Geom. Dyn. 4 (2010), no. 1, 59–90.
  • [7] R. Charney, K. Ruane, N. Stambaugh, and A. Vijayan, The automorphism group of a graph product with no SIL, Illinois J. Math. 54 (2010), no. 1, 249–262.
  • [8] R. Charney and K. Vogtmann, Finiteness properties of automorphism groups of right-angled Artin groups, Bull. Lond. Math. Soc. 41 (2009), no. 1, 94–102.
  • [9] L. Corredor and M. Gutierrez, A generating set for the automorphism group of a graph product of abelian groups, Internat. J. Algebra Comput. 22 (2012), no. 1, 1250003, 21.
  • [10] Ś. R. Gal and J. Kędra, On bi-invariant word metrics, J. Topol. Anal. 3 (2011), no. 2, 161–175.
  • [11] M. Gutierrez, A. Piggott, and K. Ruane, On the automorphisms of a graph product of abelian groups, Groups Geom. Dyn. 6 (2012), no. 1, 125–153.
  • [12] C. Pagliantini and P. Rolli, Relative second bounded cohomology of free groups, Geom. Dedicata 175 (2015), 267–280.
  • [13] K. Vogtmann, $\operatorname{GL}(n,\mathbb{Z})$, $\operatorname{Out}(F_{n})$ and everything in between: automorphism groups of RAAGs, Groups St Andrews 2013, London Math. Soc. Lecture Note Ser., 422, pp. 105–127, Cambridge Univ. Press, Cambridge, 2015.